MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM INSTRUMENT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM INSTRUMENT; BIOPSY INSTRUMENT
Catalog Number MG1522
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the serial number for the device was provided, a review of the device history records will be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the magnum device that the service center received had an additional "l" at the beginning of the serial number.Per further discussion with engineering team, after their research on this serial number, due to the serial number not matching on the device box used to house the magnum device, this will be treated as a labeling discrepancy.
 
Additional Manufacturer Narrative
H10: manufacturing review: in 1996, the only required documentation was the 'certificate of origin.' records were maintained for a minimum of two years from the date of commercial release, as the device did not have a defined lifespan.Since the device was manufactured on november 15, 1996, and is a reusable device that can be serviced and repaired, the device history record (dhr) is not available beyond the two-year retention period.In (b)(6) 2013, 21 cfr 820.184 was amended to mandate that manufacturers maintain a dhr.Investigation summary: the magnum driver with serial number (b)(6) was received at bd-bard global service & repair, and upon inspection it was noted the work order specified serial number (b)(6).Follow-up communications with the customer revealed that the photo of the case corresponded to serial number (b)(6).Therefore, the investigation is determined to be confirmed for the identified issue with the mislabeled device and case as the device is engraved with (b)(6) and the case states (b)(6).The root cause for the identified issue with the mislabeled device and case could not be determined.Service and repair of the reusable device potentially contributing to the identified issue with the mislabeled device and case.Labeling review: at the depot, the device received had serial number (b)(6), while the work order was for (b)(6).During follow-ups with the customer it was noted the photo of the case was for (b)(6).The manufacturing site was contacted about the device history records (dhrs) for both serial numbers.In 1996, the magnum device was in its early stages, the only required documentation was the ¿certificate of origin.¿ current documentation requirements, including dhrs, were introduced around 2012/2013.Additional information provided in dhr/bhr review exemption rationale.The service history review noted that the paperwork for that servicing matches the serial number (b)(6).Current procedures in place regarding labeling and serial number discrepancies.Per cqa-std-72 rev.8 standard for service and repair of re-usable medical equipment / devices (capital equipment).16.3 loaner product code and label changes.16.3.1 loaner products do not require a product code change.16.3.2 a legacy process exists that allows the product code to be updated upon conversion to a loaner product.This update adds a ¿l¿ suffix to identify the system as a loaner product.This process only applies to product code 5000-00-00 and 5000-01-01 and 6000-00-00.16.3.3 any changes to the product codes will be reflected in the system of record for the installed base and any other applicable systems such as an erp system.16.3.4 any change to the product code requires a corresponding change to the product label.Per sopdqp580 rev.22 product release process.Section 7.1.Perform product inspection (qc).7.1.1.Verify that the primary device label information matches the dhr with respect to catalog number, lot / serial number, and where applicable, use by date or manufacturing date.7.1.2.Verify that the carton label information matches the dhr and the primary label with respect to catalog number, lot /serial number, device description, and where applicable, use by date or manufacturing date.7.1.3.Verify that the carton contains the required accessories and instructions for use, as specified on the catalog level bom.7.1.1.Verify that all qc requirements per product inspection procedures have been met where applicable.7.1.2.Verify product quantity on the dhr equals actual product quantity.Per mhwi00011 rev.18 servicemax work instructions: overall global process section 9.1 receive capital equipment at depot receiving dock step 6.In the lines section, add the received product code and the received serial/lot number of the equipment that has been received.Servicemax will compare these values with the product code and the serial/lot number of the installed product listed on the work order.If the values do not match, you will get an error message.To clear the error, you should confirm that what you have entered is correct.If it is, you will need to update the installed product on the work order to list the appropriate product code and serial/lot number combination.Per mhwi00027 rev.5 servicemax partner work instructions ¿ bd peripheral intervention (pi) partners: section 8.1 receive capital equipment at partner receiving dock.7.In the lines section, add the received product code and the received serial/lot number of the equipment that has been received.Servicemax will compare these values with the product code and the serial/lot number of the installed product listed on the work order.If the values do not match, you will get an error message.To clear the error, you should confirm that what you have entered is correct.If it is, you will need to work with bd-bpi.If this happens, the bd-bpi person will need to cancel the old work order with the incorrect ip and create a new work order with the correct ip.H10: g3, h6 (method, component).H11: h6 (result, conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
MAGNUM INSTRUMENT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
LAVELLE MACHINE
485 groton road
westford 01886
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21932678
Report Number2020394-2025-00637
Device Sequence Number15680359
Product Code KNW
UDI-Device Identifier00801741083945
UDI-Public(01)00801741083945
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K934371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMG1522
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/30/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown